Hail, Lafayette
- When
- May 21, 6:18 PM CST
- Where
- Lafayette County, 0.69 mi N of Lewisville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -93.580
Scattered thunderstorms once again developed across the region on May 21st. The atmosphere was unchanged from that of May 20th, which was a very unstable airmass with moderate shear present in the mid and lower levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered thunderstorms once again developed across the region on May 21st. The atmosphere was unchanged from that of May 20th, which was a very unstable airmass with moderate shear present in the mid and lower levels of the atmosphere. Storms developed along residual boundaries left over from the previous days convection. The result was mainly large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 21, 2:00 PM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SAT MAY 21 2011 .DISCUSSION... CLOSED UPPER LOW OVER SD APPARENT ON WV IMAGERY CONTINUES TO SLOWLY PUSH EWD THIS AFTN. ATTENDANT DISTURBANCE/SHORTWAVE IN THE BASE OF THE TROF ALSO VISIBLE OVER W TX. DRYLINE IS NOTED JUST TO THE W OF THE I-35 CORRIDOR...WITH CONVECTION ALREADY INITIATING ALONG IT. NWD-MOVING OUTFLOW BOUNDARY CONTINUES TO SUSTAIN SCT TSTMS ACROSS NW LA AS WELL. DRYLINE IS EXPECTED TO MAKE A PUSH EWD...AS THE SHORTWAVE OVER W TX ROUNDS THE BASE OF THE TROF. MODELS...WITH THE EXCEPTION OF THE NAM...INDICATE CONVECTION SHOULD BE ONGOING ACROSS E TX BY 00Z. WITH 19Z LAPS CAPE SHOWING 2000-2500 J/KG OVER E TX...DEFINITELY CANNOT RULE OUT SEVERE STORMS FOR THE LATE AFTN AND EVENING. CONVECTION SHOULD SHIFT N OVERNIGHT ALONG A WARM FRONT...AS THE DRYLINE RETREATS W...AND A SFC LOW BEGINS TO DEVELOP ACROSS THE SRN PLAINS. THIS BOUNDARY WILL PROVIDE A FOCUS FOR SHOWERS AND TSTMS ACROSS THE NRN AND WRN SECTIONS OF THE REGION THROUGH TUE. UPPER TROF FINALLY EJECTS ON WED...MOVING ACROSS NRN AR BY LATE WED/EARLY THU. MODELS SUGGEST CONTINUED RAINFALL ACROSS OK/AR IN THE VC OF THE SFC LOW...AS WELL AS ALONG THE COLD FRONT AS IT MOVES THROUGH DURING THU. TEMP-WISE...NO REAL RELIEF FROM WARM AND HUMID CONDITIONS IS EXPECTED UNTIL THE FRONT MOVES THROUGH DURING THE LATTER PART OF THE WORK WEEK. /12/ && .AVIATION... WIDELY SCTD CONVECTION ACROSS NRN LA STUBBORNLY HANGS THROUGH THIS AFTERNOON ALONG AN APPARENT WEAK OUTFLOW BOUNDARY WITH DAYTIME HEATING. CURRENT CONVECTIVE TRENDS REMAIN TOO SMALL IN AREAL COVERAGE TO MENTION TSRA IN 18Z TAFS. CONDITIONS TO REMAIN VFR THROUGH SUNDAY MORNING WITH PERHAPS A FEW WIDELY SCATTERED AREAS OF MVFR CEILINGS IN SEASONALLY MOIST AIRMASS...BUT WILL NOT FORECAST IN 18Z TAFS AS WELL. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 71 88 71 / 30 20 20 20 10 MLU 70 91 70 89 69 / 20 20 10 10 10 DEQ 68 85 68 84 68 / 30 30 30 20 20 TXK 71 87 69 86 69 / 30 30 30 20 20 ELD 69 88 68 87 69 / 30 20 20 20 20 TYR 74 89 72 87 72 / 30 20 20 20 10 GGG 72 89 71 88 71 / 30 20 20 20 10 LFK 72 92 72 91 73 / 30 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT MAY 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING BEGINNING OVER EAST TEXAS AND GRADUALLY WORKING EASTWARD...AND SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...BUT DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS AREAS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-018>022-221200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS...POTENTIALLY STRONG...MAY DEVELOP AGAIN THIS EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 SW BELCHER 32.72N 93.87W
05/21/2011 E0.50 INCH CADDO LA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED.
&&
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT SAT MAY 21 2011
LAZ001-TXZ126-138-212200-
CADDO-HARRISON-MARION-
415 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...MOORINGSPORT...OIL CITY...VIVIAN...KARNACK AND
SMITHLAND...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KARNACK...OR 9
MILES NORTHEAST OF MARSHALL...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT SAT MAY 21 2011
LAZ002>004-212215-
BOSSIER-CLAIBORNE-WEBSTER-
427 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY...HAUGHTON AND HOMER...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HAUGHTON...OR 8
MILES NORTHEAST OF BOSSIER CITY...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT MAY 21 2011
ARZ072-LAZ002>004-212345-
BOSSIER-CLAIBORNE-COLUMBIA-WEBSTER-
537 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...EMERSON...WELCOME...COTTON VALLEY...CULLEN...
HAYNESVILLE...HOMER...PLAIN DEALING...SAREPTA...SHONGALOO AND
SPRINGHILL...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PLAIN DEALING...OR 14 MILES
SOUTHWEST OF SPRINGHILL...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SAT MAY 21 2011
ARZ070-071-LAZ001-002-TXZ112-126-212345-
BOSSIER-CADDO-CASS-LAFAYETTE-MARION-MILLER-
550 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
MARION AND CASS...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
DODDRIDGE...RAVANNA...BELCHER...GILLIAM...HOSSTON...IDA...
MOORINGSPORT...OIL CITY...PLAIN DEALING...RODESSA...VIVIAN...
MCLEOD AND SMITHLAND...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR OIL CITY...OR 21 MILES NORTHWEST
OF SHREVEPORT...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT SAT MAY 21 2011
ARZ060-061-071-072-220100-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-
713 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY...BODCAW...BUCKNER...LEWISVILLE...ROSSTON...STAMPS...
WALDO AND WILLISVILLE...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LEWISVILLE...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
05The Shreveport radar (KSHV), 104 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297716.